Hey all
I have chronic pouchitis and I am really confused here..I may have to get with the clevland clinic for an answer unless you think you would know!

My meds for remission is Xifaxan ,Rowasa, Lomotil,and Hydrocortisone enima daily.

My jpouch attacks my sleep..giving horrible insomnia ..middle of the night I get itching and a lil burning in the rectum. I also have to empty the pouch many times at night.

Here is what confuses me..If i take just a small amount of Tamazapam (sleeping pill)
(pill comes in 15 mg but I use half)
I sleep great with this and I get no burning, no itching , and much less passes. It seems that the sleeping pill is stopping inflamation and this is what confuses me...how is this possible? its just a benzo .Anyone else doing great with Tamazapam??
Atleast i am out of my misery and doing great with this drug.
Any advice would be great.
Thanks!
Original Post
Might not be the sleeping pill that calms the inflamation but just calms the brain waves...and allows you to sleep stress free so that you do not wake through the itching and rumbling.
I am epileptic and am on antiseizure meds so unless my pouch is in snit (or I eat too late or too much)I can sleep like a baby...if I don't eat dinner in the evening I can snooze for 8hrs ...
These meds a a godsend to many of us.
Sharon
Tamazepam (Restoril) is a benzodiazepine in the same class as Ativan, and similar to Valium. All these drugs cause muscle relaxation, along with sedation. So, I think that is what you are experiencing. It absolutely does not affect inflammation, just your perception of the symptoms.

It is a good thing. Just be aware that these drugs are habit forming, and not without other pitfalls.

Jan Smiler
Thanks for the responses..here is the problem..I will not sleep at all without tamazapam..i will be up all night ..and making about 6 passes all night ive been trying to sleep without sleeping pills for the longest time...the pouch just will not allow even 1 hour at night without half of this pill...with the pill I sleep and empty the pouch 1-2 times.
I say, do what you gotta do. You know you'll become dependent if you take it long term, but sometimes you just have to survive today and deal with tomorrow when it comes. I presume you've tried other sleep aids, so I won't lecture you. Sleep deprivation can be quite a threat to your health, both mental and physical.

Maybe after a few weeks of good solid sleep you can taper off to every other day or something. Hopefully, your pouchitis gets under control so you don't need sleeping pills!

Jan Smiler
I just still cant believe it..ive tried so many drugs..I take just a small ammount of this Tamazapam..if i dont take it..during the day..i get burning..diahreaha..itching..misery.
If I take it ..I sleep good..and during the day I have no rectal pain or nothing..it must be relaxing the muscles in the rectum (like you said)
I take temazapam too and it keeps me from getting up during the night. I understand what you are saying as I take it sparingly too. I say it all depends on if you need to be somewhere at a certain time the next day. If you do, as in work, then I agree with Jan's idea.

I also think the burning could be from cuffitis and you might need a suppository nightly instead of a sleeping pill for a while. Anucort is pretty cheap and if it works it will keep the burning away. If you had a bad case of cuffitis you would have more problems than you are describing. Hopefully I'm wrong and this is not your problem.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×